Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 334, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2015, 4:32 PM CDT for Calhoun County, Liberty County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2015, 4:32 PM CDT (21:32 UTC)
- Expired
- Jul 22, 2015, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Calhoun County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 72 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:39 PM CDT | TSTM WND DMG | 2 Ese Clarksville, FL | TREE FELL ON A POWER LINE NEAR HWY 20 AND COUNTY ROAD 275. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637
WUUS52 KTAE 222132
SVRTAE
FLC013-077-222215-
/O.NEW.KTAE.SV.W.0334.150722T2132Z-150722T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 PM EDT WED JUL 22 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 615 PM EDT/515 PM CDT/
* AT 532 PM EDT /432 PM CDT/...THE NATIONAL WEATHER SERVICE HAS
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
5 MILES WEST OF BLOUNTSTOWN...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOUNTSTOWN...BRISTOL...SCOTTS FERRY...HUGH CREEK...TORREYA STATE
PARK...RED OAK...OCHEESEE...MARYSVILLE...DURHAM...WOODS...NETTLE
RIDGE...CLARKSVILLE...BLOUNTSTOWN AIRPORT...HENDERSON MILL...
ESTIFFANULGA...SELMAN...MACEDONIA...FRINK...CHIPOLA AND SHARPSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3025 8519 3049 8529 3061 8497 3060 8496
3037 8485
TIME...MOT...LOC 2132Z 243DEG 7KT 3042 8515
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:56 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 22, 2:56 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT WED JUL 22 2015
.Near Term [Through Tonight]...
The north Florida seabreeze fronts and a surface trough across
Georgia and Alabama have initiated two areas of scattered storms
this afternoon. Convection has been more robust across southeast
Alabama and southwest Georgia, with a few marginally severe
downburst signatures. Along the seabreeze, storms have been better
behaved, though the southeast Big Bend still has the potential to
see a few strong to severe storms with near 4000-5000 J/kg SBCAPE
and 35+ dTheta-E values. Further north into Alabama and Georgia a
similar environment exists, just slightly lower CAPE. The severe
threat will continue there as well.
As has been the case for the past few days, expect storms to wind
down in the late evening, with convection transitioning offshore
after midnight.
.Short Term [Thursday Through Friday Night]...
The ridge over the central plains will intensify as it moves east
through the period. At the surface a low will form on the coast of
the Carolinas. Increased moisture with this low will keep rain
chances slightly higher than climo. Highs will be slightly cooler,
in the low to mid 90s. Heat indices will be just below advisory
criteria in the 104-108 range.
.Long Term [Saturday Through Wednesday]...
On Saturday, a surface low will settle over central Florida. This
will lead to higher rain chances of 30-60%. This low will move
south on starting on Sunday and we will return to a more typical
summer pattern with PoPs ranging from 20-40%. Highs will be in the
low to mid 90s with lows in the mid 70s. Higher humidity will
keep heat indices in the 100-105 range.
&&
.Aviation...
[Through 18Z Thursday] As afternoon convection as evolved, it appears
the best chance for TSRA will be at DHN and ABY. In some cases
these storms may produce strong to severe downbursts. VFR will
prevail through the remainder of the TAF, with only patchy MVFR
within an hour of sunrise possible.
&&
.Marine...
Through Saturday winds will be moderate from the west and seas 2
to 4 feet. Starting Sunday winds will decrease and shift to the
east. There is a chance of thunderstorms through the period.
&&
.Fire Weather...
Scattered to numerous thunderstorms are expected the next several
days with fairly high relative humidity. Red flag conditions are
not expected. Lightning activity in storms in the next several
days is expected to be quite high.
&&
.Hydrology...
An active pattern will remain in place for the area through the
weekend with rainfall totals over the next 5 days of 1.5-2.5".
Since our area rivers are at normal or even low flow levels, this
is not expected to cause any widespread flooding. However,
depending on how storms develop, there may be enhanced chances for
localized flooding, particularly in the Florida Big Bend where
we've already seen several days with higher rainfall totals over
the past week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 95 77 93 76 / 30 40 30 50 40
Panama City 81 88 80 87 80 / 20 40 30 40 40
Dothan 76 94 76 93 75 / 30 50 30 40 40
Albany 76 93 75 92 75 / 30 50 40 40 40
Valdosta 76 95 76 91 75 / 40 50 30 50 40
Cross City 77 92 77 90 76 / 30 40 30 50 50
Apalachicola 81 91 80 91 80 / 20 40 30 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...HARRIGAN
MARINE...WESTON
FIRE WEATHER...GODSEY
HYDROLOGY...MOOREIn the hours before
Local storm report, Jul 22, 3:20 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 E TURNER CITY 31.59N 84.05W
07/22/2015 DOUGHERTY GA 911 CALL CENTER
POWER LINES DOWN ALONG BRANCH ROAD.
&&
JLFLocal storm report, Jul 22, 3:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM LIGHTNING SW TURNER CITY 31.59N 84.11W
07/22/2015 DOUGHERTY GA BROADCAST MEDIA
LIGHTNING STRUCK A RESIDENCE ALONG BLAYLOCK STREET.
&&
JLFLocal storm report, Jul 22, 3:35 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 NE CRESTWOOD 31.51N 83.94W
07/22/2015 WORTH GA 911 CALL CENTER
POWER LINE DOWN NEAR THE INTERSECTION OF SPRING FLATS
ROAD AND GREENLEAF ROAD.
&&
JLFLocal storm report, Jul 22, 3:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 4 W DAWSON 31.77N 84.52W
07/22/2015 TERRELL GA 911 CALL CENTER
TREES AND POWERLINES DOWN IN GRAVES, GA.
&&
JLFLocal storm report, Jul 22, 4:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG WSW CRAWFORDVILLE 30.17N 84.38W
07/22/2015 WAKULLA FL FIRE DEPT/RESCUE
THREE POWER LINES DOWN ALONG BREAM FOUNTAIN ROAD.
0500 PM TSTM WND GST 1 N CRAWFORDVILLE 30.19N 84.37W
07/22/2015 M58.00 MPH WAKULLA FL FIRE DEPT/RESCUE
58 MPH MEASURED GUST AT THE FIRE STATION.
&&
JLFLocal storm report, Jul 22, 4:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 1 NNE GREENHEAD 30.51N 85.66W
07/22/2015 WASHINGTON FL 911 CALL CENTER
POWER LINES DOWN AT HWY 77 AND MOSS HILL ROAD.
&&
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:15 AM CDT | Heat Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 16 hr |
| Jul 22, 7:00 AM CDT | Special Marine Warning | TAE | 90 min | |
| Jul 22, 4:01 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 44 min |
| Jul 22, 4:11 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Jackson, Washington | 32 min |
| Jul 22, 4:46 PM CDT | Special Weather Statement | TAE | Wakulla | 44 min |
| Jul 22, 4:57 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 33 min |
| Jul 22, 5:16 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 44 min |
| Jul 22, 5:56 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 64 min |
| Jul 22, 6:13 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.